Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Extending Baire Property by countably many sets


Author: Piotr Zakrzewski
Journal: Proc. Amer. Math. Soc. 129 (2001), 271-278
MSC (2000): Primary 03E35, 54E52; Secondary 28A05
Published electronically: June 14, 2000
MathSciNet review: 1695095
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if ZFC is consistent so is ZFC + ``for any sequence $(A_{n})$ of subsets of a Polish space $\langle X,\tau\rangle $ there exists a separable metrizable topology $\tau'$ on $X$ with $\mathbf{B}(X,\tau)\subseteq\mathbf{B}(X,\tau')$, $\operatorname{MGR}(X,\tau')\cap\mathbf{B}(X,\tau)=\operatorname{MGR} (X,\tau)\cap\mathbf{B}(X,\tau)$ and $A_{n}$ Borel in $\tau'$ for all $n$.'' This is a category analogue of a theorem of Carlson on the possibility of extending Lebesgue measure to any countable collection of sets. A uniform argument is presented, which gives a new proof of the latter as well.

Some consequences of these extension properties are also studied.


References [Enhancements On Off] (What's this?)

  • 1. S. Banach and K. Kuratowski, Sur une généralization du problème de la mesure, Fund. Math. 14 (1929), 127-131.
  • 2. Tomek Bartoszyński and Haim Judah, Set theory, A K Peters, Ltd., Wellesley, MA, 1995. On the structure of the real line. MR 1350295
  • 3. J. B. Brown and G. V. Cox, Classical theory of totally imperfect spaces, Real Anal. Exchange 7 (1981/82), no. 2, 185–232. MR 657320
  • 4. Tim Carlson, Extending Lebesgue measure by infinitely many sets, Pacific J. Math. 115 (1984), no. 1, 33–45. MR 762199
  • 5. D. H. Fremlin, Measure algebras, in Handbook of Boolean algebras, North-Holland, 1989, 876-980. CMP 21:10
  • 6. E. Grzegorek Always of the first category sets, Rend. Circ. Mat. Palermo, II. Ser. Suppl. 6 (1984), 139-147. CMP 17:10
  • 7. E. Grzegorek, Always of the first category sets. II, Proceedings of the 13th winter school on abstract analysis (Srní, 1985), 1985, pp. 43–48 (1986). MR 894270
  • 8. Anastasis Kamburelis, A new proof of the Gitik-Shelah theorem, Israel J. Math. 72 (1990), no. 3, 373–380 (1991). MR 1120228, 10.1007/BF02773791
  • 9. A. Kamburelis, On cardinal numbers related to Baire property, preprint, Wroc\law 1989.
  • 10. Alexander S. Kechris, Classical descriptive set theory, Graduate Texts in Mathematics, vol. 156, Springer-Verlag, New York, 1995. MR 1321597
  • 11. J. Łoś and E. Marczewski, Extensions of measure, Fund. Math. 36 (1949), 267–276. MR 0035327
  • 12. Arnold W. Miller, Mapping a set of reals onto the reals, J. Symbolic Logic 48 (1983), no. 3, 575–584. MR 716618, 10.2307/2273449
  • 13. I. Rec\law and P. Zakrzewski, Strong Fubini properties of ideals, Fund. Math. 159 (1999), 135-152. CMP 99:08
  • 14. Robert M. Solovay, Real-valued measurable cardinals, Axiomatic set theory (Proc. Sympos. Pure Math., Vol. XIII, Part I, Univ. California, Los Angeles, Calif., 1967) Amer. Math. Soc., Providence, R.I., 1971, pp. 397–428. MR 0290961
  • 15. Piotr Zakrzewski, Strong Fubini axioms from measure extension axioms, Comment. Math. Univ. Carolin. 33 (1992), no. 2, 291–297. MR 1189659
  • 16. P. Zakrzewski, Universally meager sets, Proc. Amer. Math. Soc., to appear.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 03E35, 54E52, 28A05

Retrieve articles in all journals with MSC (2000): 03E35, 54E52, 28A05


Additional Information

Piotr Zakrzewski
Affiliation: Institute of Mathematics, University of Warsaw, ul. Banacha 2, 02-097 Warsaw, Poland
Email: piotrzak@mimuw.edu.pl

DOI: https://doi.org/10.1090/S0002-9939-00-05505-2
Keywords: Measure and category, Borel sets, Baire Property, $\sigma$-algebra, $\sigma$-ideal
Received by editor(s): July 10, 1998
Received by editor(s) in revised form: March 16, 1999
Published electronically: June 14, 2000
Additional Notes: The author was partially supported by KBN grant 2 P03A 047 09 and by the Alexander von Humboldt Foundation
Communicated by: Carl G. Jockusch, Jr.
Article copyright: © Copyright 2000 American Mathematical Society